Scrub typhus, caused by O. Tsutsugamushi is a re-emerging disease which is being increasingly reported from different parts of India. This disease has a wide spectrum of presentation which can range from uncomplicated febrile illness to life-threatening sepsis with multi-organ dysfunction. Myocarditis has been described as one of the rare manifestations of this infection and very few cases have been reported. Myocarditis in scrub typhus is usually subclinical and therefore many times ignored. Here, we report of a case of scrub typhus presenting without the typical rash and eschar with features of myocarditis requiring treatment. We highlight a possible drug interaction between ivabradine and doxycycline which were used in this patient. We also highlight the possibility of other drug interactions between the various drugs used in the treatment of scrub typhus and its complications and stress the need to be vigilant when prescribing multiple drugs, especially in a disease with such a varied presentation and multiple complications that require the use of a number of drugs.
Cytochrome P450, Doxycycline, Myocarditis, Ivabradine, Scrub typhus